Alert archive / Oklahoma / Special Weather Statements in 2019
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 18, 2019, 12:21 PM CDT for Adair County, Sequoyah County, Oklahoma; Crawford County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2019, 12:21 PM CDT (17:21 UTC)
- Expired
- Aug 18, 2019, 1:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
Counties Crawford County, AR, Adair County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 39 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1910 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted.
370
WWUS84 KTSA 181721
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
1221 PM CDT Sun Aug 18 2019
ARZ010-019-OKZ069-072-181800-
Washington AR-Crawford AR-Adair OK-Sequoyah OK-
1221 PM CDT Sun Aug 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CRAWFORD...SOUTHWESTERN
WASHINGTON...SEQUOYAH AND SOUTHERN ADAIR COUNTIES UNTIL 100 PM CDT...
At 1221 PM CDT, strong thunderstorms were located along a line
extending from Baron to 3 miles east of Bunch to 3 miles northwest of
Gore. Movement was southeast at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Fort Smith... Van Buren...
Sallisaw... Stilwell...
Cedarville... Mountainburg...
Natural Dam... Alma...
Muldrow... Roland...
Vian... Gore...
Winslow... Gans...
Marble City... Chester...
Rudy... Brushy...
Adair State Park... Maryetta...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 12.
Interstate 40 in Oklahoma between mile markers 290 and 328.
Interstate 540 near mile marker 1.
Interstate 49 between mile markers 22 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3547 9423 3543 9437 3545 9441 3542 9443
3534 9472 3536 9477 3532 9480 3534 9483
3537 9484 3536 9486 3540 9490 3539 9492
3553 9513 3559 9512 3564 9493 3564 9481
3567 9481 3569 9474 3599 9462 3582 9409
TIME...MOT...LOC 1721Z 298DEG 29KT 3592 9460 3567 9469 3555 9516
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 18, 12:10 PM CDT, 11 minutes earlier.
Area forecast discussion, Aug 18, 12:10 PM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1210 PM CDT Sun Aug 18 2019
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Thunderstorms continue to move across northeast OK and into
northwest AR at this time, and are expected to shift southeastward
with time this afternoon. MVFR or event brief and localized IFR
conditions will be possible at any sites directly impacted, along
with potential for gusty winds. Otherwise VFR conditions prevail
with at least some possibility of additional storms overnight.
&&
.PREV DISCUSSION... /Issued 1053 AM CDT Sun Aug 18 2019/
DISCUSSION...
Much like the past few mornings, scattered thunderstorms are
ongoing over parts of northeast OK. Coverage is greater compared
to this time yesterday and farther south, with a well-defined
outflow boundary now surging to the southeast of I-44 corridor.
There continues to be some additional development along this
boundary to the east of Tulsa metro, as well as areas west of
Highway 75. CAMS continue to struggle with the evolution but would
anticipate that development would wane as we move into the
afternoon. The overall impact on temps today is again uncertain as
temperatures have dropped into the upper 60s and lower 70s in the
rain-cooled air. Still appears that there will be clearing later
this afternoon and as we saw yesterday, temps and heat indices
could rise very quickly once this happens. Still may need to drop
parts of the heat advisory depending on how convection evolves
over next couple of hours and certainly could see some spots
exceed 110 HI south of the outflow.
PREV DISCUSSION... /Issued 611 AM CDT Sun Aug 18 2019/
DISCUSSION...
The discussion regarding the 12Z TAF forecast can be found below.
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions will prevail outside of thunderstorms. Most likely
window for most sites for storm activity will be between 00Z and
06Z this evening.
Lacy
PREV DISCUSSION... /Issued 417 AM CDT Sun Aug 18 2019/
DISCUSSION...
It's been another night of monitoring storms, mainly north and
west of our area in Kansas. Severe MCS across Kansas has
transitioned from a leading bow echo earlier in the night to a
series of gravity waves/bores moving into northern Oklahoma well
out ahead of the convection as seen in radar data. There have been
several 30-40 mph wind gusts well ahead of the storms across
portions of northeast Oklahoma but the fact that the outflow has
outrun the strongest storms isn't a good sign for longevity of the
system. It's not certain that Tulsa will get any rain after 12z
unless there is new development near the outflow or more
back-building. Will likely cancel portions of the severe
thunderstorm watch by 5am for some counties, pending latest
trends.
Will continue with highest rain chances across far northeast
Oklahoma into northwest Arkansas this morning, with perhaps the
better rain chances holding off for tonight's potential convective
complex. Heat advisory will continue for today, and we may have
to consider an excessive heat warning for some areas this
afternoon. A few locations did reach heat index values around 110
degrees yesterday and that could certainly happen today, but with
clouds/outflow and possible scattered storms this morning, there
wasn't enough confidence to issue an excessive heat warning with
this forecast.
We will have one more shot at some rain tonight with another
noctural MCS, before a couple of hot and mainly dry days on
Monday and Tuesday. Heat advisory has been extended into Monday
and will likely need to go into Tuesday as well in future
forecasts.
By mid week the pattern becomes unsettled, as upper ridge weakens
and a front moves into central Kansas by Wednesday and into
Oklahoma by Thursday/Friday. This boundary will provide a focus for
showers and storms and also knock temperatures back below
seasonal normals through at least Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 94 78 98 78 / 40 50 0 10
FSM 96 78 97 78 / 30 30 10 10
MLC 96 79 97 76 / 30 30 0 10
BVO 92 75 95 73 / 30 50 0 10
FYV 89 76 93 72 / 30 30 20 10
BYV 89 76 94 74 / 30 30 20 10
MKO 95 77 96 76 / 30 40 10 10
MIO 89 75 93 75 / 40 50 10 10
F10 97 78 97 76 / 30 30 0 10
HHW 95 77 96 75 / 10 10 0 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT this evening for OKZ049-053>057-
059>062-064>067-070>076.
Heat Advisory from 1 PM to 9 PM CDT Monday for OKZ049-053>057-
059>062-064>067-070>076.
AR...Heat Advisory until 9 PM CDT this evening for ARZ019-029.
Heat Advisory from 1 PM to 9 PM CDT Monday for ARZ019-029.
&&
SHORT TERM...14Hazardous weather outlook, Aug 18, 5:08 AM CDT, 7 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
508 AM CDT Sun Aug 18 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-191015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
508 AM CDT Sun Aug 18 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA... Far northeast Oklahoma and far northwest Arkansas.
ONSET...Ongoing.
FLASH FLOOD.
RISK...Limited.
AREA...Eastern Oklahoma and northwest Arkansas.
ONSET...Tonight, mainly after 9 PM.
HEAVY RAIN.
RISK...Limited.
AREA...Eastern Oklahoma and northwest Arkansas.
ONSET...Tonight, mainly after 9 PM.
DANGEROUS HEAT.
RISK...Significant.
AREA...Eastern Oklahoma into west central Arkansas.
ONSET...After 1 PM.
DISCUSSION...
Strong to severe storms are pushing through far northeast Oklahoma
early this morning. The main threat with these storms is
marginally severe hail and isolated damaging wind gusts. These
storms are expected to gradually weaken through the morning. It's
possible that more storms will develop later this morning or
during the afternoon along the outflow boundary. Another round of
storms is likely tonight and heavy rain or flash flooding will be
possible. The airmass is very moist and there is a potential for
storms to redevelop across the same areas. The heavy rain threat
will likely hold off until after 9 PM.
Dangerous heat will again develop this afternoon, with a heat
advisory in effect this afternoon and evening. Heat index values
will range from 105 to 110 degrees for much of eastern Oklahoma
and portions of west central Arkansas.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY through WEDNESDAY...Thunderstorm Potential...Dangerous Heat Potential.
THURSDAY through SATURDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Monday and Tuesday will be hot and humid with heat advisories
needed for portions of the area both days. The chance for showers
and storms will increase by midweek as a front settles into the
region and provides a focus for rain. Below normal temperatures
are expected beginning Wednesday through the end of the week.
weather.gov/tulsa contains additional information.
CORFIDIIn the hours before
Special weather statement, Aug 18, 11:03 AM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1103 AM CDT Sun Aug 18 2019
OKZ062-063-067-068-070-181645-
Muskogee OK-Cherokee OK-Delaware OK-Mayes OK-Wagoner OK-
1103 AM CDT Sun Aug 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DELAWARE...
SOUTHEASTERN MAYES...SOUTHEASTERN WAGONER...NORTHERN CHEROKEE AND
NORTH CENTRAL MUSKOGEE COUNTIES UNTIL 1145 AM CDT...
At 1103 AM CDT, strong thunderstorms were located along a line
extending from 3 miles southeast of Locust Grove to 4 miles northeast
of Porter. Movement was east at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Muskogee... Tahlequah...
Wagoner... Fort Gibson...
Okay... Hulbert...
Porter... Tullahassee...
Peggs... Rose...
Scraper... Sequoyah State Park...
Redbird... Lost City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3613 9480 3610 9480 3566 9530 3589 9562
3626 9506
TIME...MOT...LOC 1603Z 287DEG 18KT 3615 9514 3592 9547Special weather statement, Aug 18, 11:35 AM CDT, 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1135 AM CDT Sun Aug 18 2019
ARZ010-OKZ068>070-072-181715-
Washington AR-Adair OK-Muskogee OK-Sequoyah OK-Cherokee OK-
1135 AM CDT Sun Aug 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WASHINGTON...
NORTHWESTERN SEQUOYAH...ADAIR...CHEROKEE AND NORTHEASTERN MUSKOGEE
COUNTIES UNTIL 1215 PM CDT...
At 1135 AM CDT, strong thunderstorms were located along a line
extending from 4 miles west of Scraper to 4 miles southeast of
Hulbert to 2 miles southwest of Fort Gibson. Movement was east at 35
mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Muskogee... Tahlequah...
Stilwell... Fort Gibson...
Lincoln... Westville...
Watts... Marble City...
Braggs... Adair State Park...
Christie... Cincinnati...
Pumpkin Center... Maryetta...
Cookson... Cherokee Landing State Park...
Scraper... Bunch...
Lake Tenkiller State Park... Baron...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3579 9449 3550 9492 3573 9540 3590 9512
3615 9494 3612 9455 3610 9455 3610 9434
TIME...MOT...LOC 1635Z 283DEG 29KT 3609 9494 3590 9507 3577 9528Special weather statement, Aug 18, 12:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1221 PM CDT Sun Aug 18 2019
ARZ010-019-OKZ069-072-181800-
Washington AR-Crawford AR-Adair OK-Sequoyah OK-
1221 PM CDT Sun Aug 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CRAWFORD...SOUTHWESTERN
WASHINGTON...SEQUOYAH AND SOUTHERN ADAIR COUNTIES UNTIL 100 PM CDT...
At 1221 PM CDT, strong thunderstorms were located along a line
extending from Baron to 3 miles east of Bunch to 3 miles northwest of
Gore. Movement was southeast at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Fort Smith... Van Buren...
Sallisaw... Stilwell...
Cedarville... Mountainburg...
Natural Dam... Alma...
Muldrow... Roland...
Vian... Gore...
Winslow... Gans...
Marble City... Chester...
Rudy... Brushy...
Adair State Park... Maryetta...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 12.
Interstate 40 in Oklahoma between mile markers 290 and 328.
Interstate 540 near mile marker 1.
Interstate 49 between mile markers 22 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3547 9423 3543 9437 3545 9441 3542 9443
3534 9472 3536 9477 3532 9480 3534 9483
3537 9484 3536 9486 3540 9490 3539 9492
3553 9513 3559 9512 3564 9493 3564 9481
3567 9481 3569 9474 3599 9462 3582 9409
TIME...MOT...LOC 1721Z 298DEG 29KT 3592 9460 3567 9469 3555 9516The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:09 AM CDT | Special Weather Statement | TSA | Osage, Washington | 36 min |
| Aug 18, 3:47 AM CDT | Heat Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 41 hr |
| Aug 18, 4:01 AM CDT | Special Weather Statement | TSA | Craig, Nowata | 29 min |
| Aug 18, 4:12 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 48 min |
| Aug 18, 4:52 AM CDT | Special Weather Statement | TSA | Ottawa | 53 min |
| Aug 18, 11:03 AM CDT | Special Weather Statement | TSA | Cherokee | 42 min |
| Aug 18, 11:35 AM CDT | Special Weather Statement | TSA | Adair, Cherokee | 40 min |
| Aug 18, 11:42 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 48 min |
| Aug 18, 12:40 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Muskogee, Sequoyah | 38 min |
| Aug 18, 1:10 PM CDT | Special Weather Statement | TSA | Haskell | 35 min |
| Aug 18, 1:46 PM CDT | River Flood Advisory | TSA | Ottawa | 18 hr |
| Aug 18, 1:55 PM CDT | Special Weather Statement | TSA | LeFlore | 35 min |
| Aug 18, 2:29 PM CDT | Special Weather Statement | TSA | LeFlore | 46 min |
| Aug 18, 1:04 PM CDT | Special Weather Statement | TSA | Crawford | 26 min |
Nearby
Special Weather Statements in Oklahoma, 2019Special Weather Statements in Arkansas, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.